| Catalog Number |
72200873 |
| Medical Device Problem Codes |
Overheating of Device (1437); Electrical Shorting (2926)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).
Event or Problem Description
It was reported that during set up for a knee arthroscopy, the dyonics ii controller had a shortage issue which result of an overheated device.There was a smith and nephew back up device available and no surgical delay was reported.There was no patient involvement.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed no physical damage.A functional evaluation was performed on the returned device and found a short circuit detected error message upon plugging unit in.Further evaluation revealed a burnt resistor.These findings are related to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors that could have contributed to the failure include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the motor controller pcb.No containment or corrective actions are recommended at this time.